dental anesthetic casued heart to pound- without epi!?
For the first time in 37 years, two weeks ago when I received regular dental anesthetic my heart raced and I started having palpitations. It passed of course in a few minutes and when I went in yesterday for a root canal I asked for the anesthetic without epi. The first shot was fine, but the second injection sill caused my heart to pound hard, my chest felt shallow and made me feel a little panicy. It passed and the 3rd injection did the same. The assistant said "we did not give you epi, but that does happen to some people". I do have a history of sinus tachycardia and palpitations, but just had a full cardiac workup in April and he said I was fine just having PACs and they were harmless. Does this anesthetic issue have something to do with heart rate possibly and is it dangerous or just uncomfortable? I also can't understand why the non epi injection caused the same issues and epinephrine. It's never happened until just recently and I've had more than my share of dental work through the years. Nervous to continue with dental work.
Considering it passes on its own you may not have anything to worry about but I might check with the doctor who did your workup and see what they recommend. In general if you are tolerating the tachycardia or whatever you are feeling well and not passing out from it more than likely it is harmless to you since it stops on its own within a minute or two but consult with your doctor as they have the best understanding of the risks and your case history in particular. Or try what beema suggested and use a lower dose.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.